See Alike in...

Alike App

Browser

ninners

460d

My doctor started me on spironolactone (to help with my PCOS and hormonal imbalances) but I’m concerned that it might make my POTS worse. Does anyone have any experience with taking spironolactone while having POTS?

Top reply
    • darklyfeathered

      439d

      I just quit spiro 50mg (I’m trans) last week for concerns over this, only taking estradiol 6mg now. I took it for 2.5 years and gradually lowered dose. I currently can’t afford a home blood pressure or heart rate meter unfortunately, not much has seemed to change since quitting/starting although my symptoms have worsened with age (since I was 15 or so). I know someone who had a terrible experience with fatigue on 100/200mg though

    • darklyfeathered

      439d

      I just quit spiro 50mg (I’m trans) last week for concerns over this, only taking estradiol 6mg now. I took it for 2.5 years and gradually lowered dose. I currently can’t afford a home blood pressure or heart rate meter unfortunately, not much has seemed to change since quitting/starting although my symptoms have worsened with age (since I was 15 or so). I know someone who had a terrible experience with fatigue on 100/200mg though

    • bridgiebee

      441d

      Spironolactone is a diuretic, it gets rid of water. Steroids and electrolyte tablets given to people with POTS is made to hold the water. This honestly sounds like a recipe for disaster, even if you don't take POTS medication. CALL YOUR DOCTOR AND HAVE HIM REVISIT YOUR MEDICATION LIST. If you tell him you are uncomfortable and don't want to risk the side effects, he is required to to find a new method of treatment

      • ninners

        439d

        @bridgiebee also, we’re 94% alike! If you wanna chat, feel free to message me 🤍

      • ninners

        439d

        @bridgiebee ugh this sucks. Thank you for your insight though! I’m meeting with my doctor next week, so I’ll talk to him about it then

    • stxrberrym00n

      441d

      i have suspected POTS and i took spironolactone for acne a couple years ago. it made my already low blood pressure very very low. i had to be taken off of it because it was so low and i was feeling so terrible on it. so if you are someone who has low blood pressure from POTS i would just be aware that may cause problems.

      • ninners

        439d

        @stxrberrym00n oh that’s scary… thank you, I’ll definitely keep an eye on my blood pressure 🤍

    • MiscAmy

      457d

      I was diagnosed with PCOS well before I was diagnosed with pots. However, I believe both of those symptoms started around puberty, and the pots just escalated about five years ago and both of those diseases took forever to be diagnosed because most doctors just assumed everything that has been wrong with me was due to my weight, that being said, I am not on spironolactone, but I have been in birth control with drosperidine, which can act similarly, and I was told I needed to be careful with my potassium levels. Though I can’t say anything about how it affects my POTS since I’ve been in it so long.

      • ninners

        441d

        @MiscAmy yeah I was reading about spironolactone and it said the same thing about potassium. I’ve just been avoiding bananas haha I’m not sure if I need to avoid anything else though

        • TunaGoon

          440d

          @ninners there are a ton of fruits and veggies that are higher than bananas so you may want to look up a list and actually find out how much you can have each day.

    • CoffeeBeanC

      460d

      Postsie here. I don't take it, but my girlfriend is trans and I study medications as a hobby. The most alarming thing I see is that it lowers your blood pressure and reduces your ability to retain salt. Retaining salt is very very important with POTS. you'll need a lot more salt and a LOT more water. As someone with PCOS as well, I just started birthcontrol with a high estradiol content. I think Spiro is a really risky move here :( just my personal opinion though. Let me know how it goes

      • ninners

        441d

        @CoffeeBeanC thank you! I appreciate your insight. I’ve been really pounding water and electrolytes and it seems like it’s been ok. I’m a little more dizzy, but other than that, I haven’t noticed any worsening symptoms

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion